Safety Alerts & Recalls

Search all Safety Alerts & Recalls

Latest Alerts

Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings
The Food and Drug Administration (FDA) has issued a Public Health Advisory to warn of the risk of skin burns in patients wearing transdermal patches (medicated patches applied to the skin) who are undergoing magnetic resonance imaging (MRI) scans. Transdermal patches are applied to the skin and commonly deliver pain medications, heart medications, hormones, or nicotine. Certain transdermal patches contain aluminum or other metals in the backing of the patches, which can overheat during an MRI scan and cause skin burns in the immediate area of the patch. The FDA is in the process of reviewing the labeling and the metal content of all patches to ensure that those made with materials containing metal provide a warning about the risk of burns to patients who wear the patches during an MRI scan. For more information, please visit: http://www.fda.gov/Drugs/DrugSafety/PublicHealthAdvisories/ucm111313.htm
Learn More

Clear Nicotine Patch 7 mg Recalled At Warehouse/Retail Level
AVEVA Drug Delivery Systems, Inc. is recalling a single lot of Clear Nicotine Transdermal System patch, 7 mg sold over-the-counter (OTC) under the Equate, Rugby, and Equaline brands. Lot number 37264 is being recalled because samples from this lot did not pass the manufacturer's routine tests for impurities and by-products from chemical breakdown. The nicotine patch is used to help quit smoking. There are several brands and strengths of nicotine patches. This recall alert only applies this single lot of Clear Nicotine Transdermal System patch, 7mg. No other Nicotine products are involved in this recall. To view the FDA notice about this recall, please visit: http://www.fda.gov/Safety/Recalls/EnforcementReports/ucm204085.htm
Learn More

Date Published Title Drug Source
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Nicotine FDA
2010-04-01 Clear Nicotine Patch 7 mg Recalled At Warehouse/Retail Level Nicotine FDA
2010-07-20 Clear Nicotine Patch 7 mg, 14 mg, and 21 mg Recalled At Warehouse/Retail Level Nicotine FDA
2013-04-01 FDA Allows Changes to the Warnings and Directions for Use of Nicotine Patches, Gum, and Lozenges Nicotine FDA
2010-07-20 Select Lots of Nifediac CC Extended Release 60 mg Tablets Recalled By Biovail Pharmaceuticals Nifedipine FDA
2011-03-05 Teva Pharmaceuticals Recalls Several Lots of Nifediac CC (nifedipine), Extended Release Tablets, 30 mg, 60 mg and 90 mg Nifedipine FDA
2014-02-04 Greenstone LLC Recalls Single Lot of Nifedipine, Extended-Release 90 mg Tablets Nifedipine FDA
2010-08-05 FDA Warns: Nimodipine Is for Oral or Feeding Tube Use Only Nimodipine FDA
2012-09-05 Sun Pharmaceutical Recalls Select Lots of Nimodipine Capsules Nimodipine FDA
2012-07-19 Shionogi Inc. Recalls Single Lot of Nisoldipine Extended Release Tablets, 17mg Nisoldipine FDA
2009-12-14 Alka-Seltzer Plus Day & Night Cold Formula Liquid Gels - Incorrect Packaging Manufacturer
2008-09-18 FDA Stops Imports of Ranbaxy Products Nitrofurantoin FDA
2009-05-04 Recall on Ranbaxy's Generic Nitrofurantoin Nitrofurantoin FDA
2009-01-29 Recall on All ETHEX Brand NitroQuick Sublingual Tablets Nitroglycerin Manufacturer
2009-03-09 Risk of Burns during MRI Scans from Transdermal Drug Patches with Metallic Backings Nitroglycerin FDA
2010-03-17 FDA Warns Companies to Stop Producing Unapproved Nitroglycerin Nitroglycerin FDA
2011-07-19 Pfizer Recalls Select Lots of Nitrostat (Nitroglycerin) Tablets, 0.4mg Nitroglycerin FDA
2012-07-23 Teva Pharmaceuticals USA Recalls Several Lots of Zeosa Norethindrone / Ethinyl Estradiol / Ferrous Fumarate FDA
2012-02-02 Warner Chilcott Company Recalls Several Lots of Ovcon 50 Tablets Norethindrone with Ethinyl Estradiol FDA
2012-05-21 Warner Chilcott Company LLC Recalls Several Lots of Ovcon 50 Norethindrone with Ethinyl Estradiol FDA
Back to Consumer Med Safety